Missouri, 2002

Hail in Missouri, March 29, 2002

March 29, 2002 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 29, 1:49 AM CST, 5 hours 46 minutes earlier.

Area forecast discussion, Mar 29, 1:49 AM CST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
149 AM CST FRI MAR 29 2002

MAIN FOCUS WILL BE WITH POPS TODAY/TUESDAY AND WITH TEMPERATURES.

WATER VAPOR IMAGERY SHOWS UPPER LEVEL SYSTEM ACROSS SOUTHERN TIP OF
CALIFORNIA...WITH PACIFIC MOISTURE STREAMING ACROSS THE SOUTHERN
PLAINS AND INTO THE LOWER MISSISSIPPI VALLEY.  MAIN NORTHERN STREAM
ENERGY WAS LOCATED FROM THE NORTHERN PLAINS INTO THE UPPER
MISSISSIPPI VALLEY.  500H PROFILER WAS SHOWING A WEAK DISTURBANCE
ACROSS WESTERN KANSAS...WITH 850 LOW LEVEL JET ACROSS CENTRAL
KANSAS.  SURFACE BOUNDARY WAS STRETCHING ACROSS CENTRAL KANSAS
THROUGH CENTRAL MISSOURI...WITH SURFACE LOW OVER SOUTHWEST KANSAS.
REGIONAL RADARS WERE INDICATING WAA SHOWERS ACROSS EASTERN
NEBRASKA/NORTHEAST KANSAS/WESTERN IOWA...AND NORTHWEST MISSOURI.

MODELS CONTINUE IN GOOD AGREEMENT WITH RESPECT TO TRACK OF SOUTHERN
STREAM SYSTEM...AND KEEP IT TO THE SOUTH OF THE AREA...AND THE CWA
MAINLY UNDER THE INFLUENCE OF THE NORTHERN STREAM.  TIMING OF
SURFACE FRONT IS ALSO IN AGREEMENT TODAY.

UPPER LEVEL WAVE IN NORTHERN STREAM IS EXPECTED TO DROP SOUTHEAST
AND WILL HELP TO PUSH FRONT AND SURFACE LOW TO THE SOUTHEAST AND
THROUGH THE AREA.  AHEAD OF THE FRONT...MODEL SOUNDINGS SHOWING
ELEVATED CAPES OF 300 TO 400 J/KG WITH AN INCREASING AREA OF LOW
LEVEL MOISTURE ALONG AND AHEAD OF THE BOUNDARY.  GOOD WARM AIR
ADVECTION ALSO TAKING PLACE...WITH BEST WAA LIFT ACROSS NORTHERN
MO...WHERE MOISTURE DEPTH ALSO BETTER.  FRONT PUSHES THROUGH BY
MIDDAY...AND WITH WEAK CAA BEHIND THE FRONT...SHOULD SHUT OFF ANY
CHANCE OF PRECIPITATION FOR THE AFTERNOON.  AVN MOS HAS BEEN
HORRIBLY TOO LOW LAST COUPLE OF DAYS...AND STILL LOOKS TO BE TOO LOW
TODAY.  WILL GO CLOSER TO ETA 2M AND FWC GUIDANCE FOR TEMPS TODAY.

SURFACE LOW/FRONT AND MOISTURE PUSH OFF TO THE EAST FOR TONIGHT WITH
WEAK HIGH PRESSURE MOVING INTO THE AREA.  UPPER LEVELS REMAIN UNDER
INFLUENCE OF NORTHERN STREAM WITH S STREAM WAVE PUSHING INTO WESTERN
TEXAS AND MOISTURE REMAINING SOUTH OF THE AR/MO BORDER.

SURFACE HIGH REMAINS OVER THE AREA ON SATURDAY WITH S STREAM LOW
PUSHING EAST ACROSS TEXAS.  MID LEVEL MOISTURE INCREASES ACROSS THE
AREA AND MAY LIMIT HEATING DURING THE DAY.  MAIN LIFT/DEEP MOISTURE
REMAIN SOUTH OF THE CWA AND WILL LEAVE POPS OUT OF THE FORECAST.
UPPER LEVEL WAVE PUSHES INTO EASTERN TEXAS SATURDAY NIGHT WITH N
EDGE OF MOISTURE ALONG THE MO/AR BORDER.

GOOD SW FLOW DEVELOPS AHEAD OF NEXT SIGNIFICANT WAVE IN THE NORTHERN
PLAINS.  SHOULD SEE GOOD WARMING ON MONDAY...BEFORE ARCTIC BOUNDARY
PUSHES THROUGH ON TUESDAY.  MAY SEE ANOTHER FREEZE BY MID WEEK AS
ARCTIC AIR PUSHES BACK INTO THE REGION.

HOPE TO HAVE ISC GRIDS DONE BY 09Z.

.SGF...
MO...NONE.
KS...NONE.

LINDENBERG

In the hours before

Special weather statement, Mar 29, 6:00 AM CST, 1 hour 35 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CST FRI MAR 29 2002

* HAZARDOUS WEATHER THREAT(S)...

  SHOWERS AND THUNDERSTORMS.

* THREAT AREAS AND TIMING...

  ACROSS THE ENTIRE AREA THIS MORNING AND EARLY AFTERNOON.

* DISCUSSION...

  A COLD FRONT WILL PUSH THROUGH THE AREA TODAY.  AHEAD OF THE
  FRONT...MOISTURE WILL CONTINUE TO INCREASE.  ENOUGH INSTABILITY
  IS EXPECTED FOR THUNDERSTORMS TO DEVELOP.  STORMS ARE NOT EXPECTED
  TO BECOME SEVERE.

* SPOTTER ACTIVATION OUTLOOK...

  NOT EXPECTED.

* EXTENDED OUTLOOK...

  AN ARCTIC COLD FRONT WILL MOVE INTO THE AREA ON TUESDAY.  SHOWERS
  AND THUNDERSTORMS WILL BE POSSIBLE LATE MONDAY NIGHT AND TUESDAY.
  MUCH COLDER TEMPERATURES WILL OCCUR BEHIND THE FRONT TUESDAY NIGHT
  INTO WEDNESDAY...WITH FREEZING TEMPERATURES POSSIBLE.  THOSE WITH
  AGRICULTURAL INTERESTS SHOULD CONTINUE TO MONITOR THE SITUATION...
  AND BE PREPARED TO COVER YOUR OUTDOOR VEGETATION SHOULD A FREEZE
  WARNING BE ISSUED NEXT WEEK.

LINDENBERG

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER
WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF
Special weather statement, Mar 29, 7:31 AM CST, 4 minutes before
MOZ055>058-067>071-078>083-089>092-094>098-104>106-291900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
731 AM CST FRI MAR 29 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 45...IN EFFECT UNTIL 100 PM CST FRIDAY AFTERNOON. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE...DALLAS...DENT...
DOUGLAS...GREENE...HICKORY...HOWELL...LACLEDE...LAWRENCE...MARIES...
MILLER...MORGAN...OREGON...OZARK...PHELPS...POLK...PULASKI...
SHANNON...ST. CLAIR...TANEY...TEXAS...WEBSTER AND WRIGHT.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA...
BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...HOUSTON...
LEBANON...MOUNT VERNON...OSAGE BEACH...OZARK...ROLLA...SPRINGFIELD...
STOCKTON AND WEST PLAINS.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE
TELEVISION PROVIDER FOR ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Morgan

When
March 29, 7:35 AM CST
Where
Morgan County, 5 mi N of Stover
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.517, -92.983

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, March 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5286182.